# SDR CHQA200900179

- Difficulty date: August 15, 2009
- Submitted: August 17, 2009
- Operation: Air carrier
- Aircraft: N275SK
- Make and model: Emb EMB-145LR
- Aircraft serial: 145345
- Aircraft time: 22,072 hours, 18,020 cycles
- Engine: Allsn AE3007A
- Engine time: 10,900 hours, 9,265 cycles
- System (JASC): 3080 · Ice Detection
- Part: Detector
- Part number: 0871HT31A
- Part serial: 00735
- Condition: Malfunctioned
- Location: Nr 2
- Part time: 22,807 hours, 18,369 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLIGHT 5988, MSP TO CLE.  AFTER CLIMBING THROUGH 11,000FT THE CREW SMELLED A THICK HEAVY ODOR OF BURNING WITH A SLIGHT TRACE OF SMOKE.  IT WAS NOT IN THE CABIN, ONLY IN THE FLIGHT DECK.  THE ODOR AND HAZE DISSIPATED IMMEDIATELY UPON REDUCING THE THROTTLES.  THE AIRCRAFT RETURNED TO MSP AND LANDED WITHOUT INCIDENT.  MAINTENANCE RAN BOTH ENGINES WITH NO LEAKS NOTED, OPS CHECKED AND INSPECTED BOTH PACKS WITH NO DEFECTS FOUND.  THE COCKPIT AND FORWARD AVIONICS WIRING AND COMPONENTS WERE INSPECTED ALONG WITH THE RELAY PANELS.  THE NR 2 ICE DETECTOR WAS FOUND TO BE INOP WITH A HEAVY ELECTRIC BURNING SMELL AT THE RECEPTACLE.  THE NR 2 ICE DETECTOR WAS REPLACED WITH NO FURTHER DEFECTS NOTED.
